Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 17, 2013, 2:33 PM PDT for Elko County, Nevada. It took effect at Jun 18, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 2:33 PM PDT (21:33 UTC)
- In effect from
- Jun 18, 2013, 11:00 AM PDT
- Expired
- Jun 18, 2013, 8:56 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4276 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS85 KLKN 172133 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT MON JUN 17 2013 ...DRY GUSTY WINDS EXPECTED ON TUESDAY... .A PACIFIC STORM SYSTEM WILL APPROACH THE GREAT BASIN ON TUESDAY...INCREASING SOUTHWEST WINDS CONSIDERABLY. FREQUENT WIND GUSTS OF 30 MPH OR GREATER ARE EXPECTED TO COMBINE WITH VERY LOW RELATIVE HUMIDITY TO PRODUCE INCREASED FIRE DANGER TUESDAY AFTERNOON AND EVENING. NVZ454-455-457-467>470-181130- /O.UPG.KLKN.FW.A.0001.130618T1800Z-130619T0400Z/ /O.NEW.KLKN.FW.W.0002.130618T1800Z-130619T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 233 PM PDT MON JUN 17 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MIN RH OF 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
921 WWUS85 KLKN 180900 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE JUN 18 2013 ...DRY GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING... .A PACIFIC STORM SYSTEM WILL APPROACH THE GREAT BASIN TODAY INCREASING SOUTHWEST WINDS CONSIDERABLY. FREQUENT WIND GUSTS OF 30 MPH OR GREATER ARE EXPECTED TO COMBINE WITH VERY LOW RELATIVE HUMIDITY TO PRODUCE INCREASED FIRE DANGER THIS AFTERNOON AND EVENING. NVZ454-455-457-467>470-190000- /O.CON.KLKN.FW.W.0002.130618T1800Z-130619T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 200 AM PDT TUE JUN 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST TO WEST...AVERAGING 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. WINDS ACROSS WHITE PINE COUNTY WILL BE STRONGER AVERAGING 25-35 MPH GUSTING NEAR 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 4 TO 10 PERCENT IN THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...AND MAKE CONTROL OF FIRES VERY DIFFICULT SHOULD AN IGNITION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
512 WWUS85 KLKN 182112 AAA RFWLKN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT TUE JUN 18 2013 ...DRY GUSTY WINDS THIS AFTERNOON AND EVENING... .A PACIFIC STORM SYSTEM WILL APPROACH THE GREAT BASIN TODAY INCREASING SOUTHWEST WINDS CONSIDERABLY. FREQUENT WIND GUSTS OF 30 MPH OR GREATER ARE EXPECTED TO COMBINE WITH VERY LOW RELATIVE HUMIDITY TO PRODUCE INCREASED FIRE DANGER THIS LATE AFTERNOON AND EVENING. NVZ454-455-457-467>470-190400- /O.CON.KLKN.FW.W.0002.000000T0000Z-130619T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 212 PM PDT TUE JUN 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. STRONGEST WINDS ARE EXPECTED ACROSS FIRE WEATHER ZONE 455. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...AND MAKE CONTROL OF FIRES VERY DIFFICULT SHOULD AN IGNITION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
851 WWUS85 KLKN 190356 AAA RFWLKN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ELKO NV 856 PM PDT TUE JUN 18 2013 NVZ454-455-457-467>470-190500- /O.CAN.KLKN.FW.W.0002.000000T0000Z-130619T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 856 PM PDT TUE JUN 18 2013 ...RED FLAG WARNING IS CANCELED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 454...455...457...467... 468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CAN CELLED THE RED FLAG WARNING. THE COMBINATION OF DECREASING WIND GUSTS AND RELATIVE HUMIDITY VALUES RECOVERING AS A RESULT OF TEMPERATURES COOLING...HAS RESULTED IN IMPROVING FIRE DANGER CONDITIONS. THE RED FLAG WARNING HAS BEEN CANCELED FOR NORTHERN AND CENTRAL NEVADA. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 17, 2:00 AM PDT, 12 hours 33 minutes earlier.
Area forecast discussion, Jun 17, 2:00 AM PDT, 12 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT MON JUN 17 2013 .SYNOPSIS...ANOTHER WARM AND DRY AFTERNOON ON TAP FOR NEVADA TODAY WITH HIGH TEMPERATURES WELL ABOVE NORMAL. SOUTHWEST WINDS WILL INCREASE ON TUESDAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. THIS COLD FRONT WILL PASS TUESDAY NIGHT...USHERING COOLER TEMPERATURES INTO THE GREAT BASIN ON WEDNESDAY. && .SHORT TERM...TODAY AND TUESDAY. CLOSED LOW CONTINUES TO SIT AND SPIN OFF THE PAC NW COAST THIS MORNING, WITH CLEAR SKIES ACROSS THE ENTIRE GREAT BASIN. TODAY...EXPECTING ESSENTIALLY AN INSTANT REPLAY OF SUNDAY. EXPECT ANOTHER CUMULUS FIELD TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND NE NEVADA. MOISTURE CONTINUES TO BE TOO SCARCE TO SUPPORT EVEN DRY CONVECTION. QUITE WARM THIS AFTERNOON, WITH UPPER 80S AND LOWER 90S COMMON. NOT EXPECTING RECORD HIGH TEMPERATURES, BUT STILL PLENTY WARM. SW BREEZES WILL BEHAVE THEMSELVES TODAY, AVERAGING ONLY 10-20 MPH. TUESDAY...LARGE PACIFIC TROUGH FINALLY BEGINS TO NUDGE EASTWARD, ARRIVING ON THE PAC NW COAST BY AFTERNOON. PRESSURE GRADIENTS WILL TIGHTEN IN RESPONSE, MOST NOTABLY DURING THE LATE AFTERNOON AND EVENING HOURS. 00Z NAM DEVELOPS A 994 MB SURFACE LOW NEAR WENDOVER TUESDAY EVENING, AS THE MAIN SHORTWAVE EMBEDDED IN THE TROUGH ARRIVES IN NORTHERN CALIFORNIA. PLENTY OF WIND WILL RESULT, WITH SW WINDS AVERAGING 15-30 MPH. A WARM DRY WELL-MIXED BOUNDARY LAYER WILL ENCOURAGE FREQUENTS GUSTS IN THE 30-40 MPH RANGE, AGAIN MOST LIKELY IN THE EARLY EVENING HOURS BEFORE SUNSET ON TUESDAY. WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA FOR MOST LOCALES. STILL, AREAS OF DUST WILL LIKELY BE LOFTED OVER WESTERN NEVADA BY THESE PREFRONTAL SW WINDS, AND INCLUDED A MENTION OF DUST TUESDAY EVENING TO MATCH WFO RENO. STILL QUITE WARM TUESDAY AFTERNOON, WITH UPPER 80S COMMON, BEFORE THE DRY COLD FRONT ARRIVES TUESDAY NIGHT. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. MODELS STILL IN GENERALLY GOOD AGREEMENT WITH THE OVERALL PATTERN. TROF OVER THE WEST COAST WITH THE LOW CENTER OVER OREGON CONTINUES TO BRING DRY SOUTHWEST WINDS TO THE CWA ON WEDNESDAY. EXCEPTION IS ALONG THE EXTREME NW CORNER OF HUMBOLDT COUNTY WHICH POSSIBLY MIGHT SEE A SHOWER. LATEST MODEL RUNS SLOWER WITH PUSHING THE UPPER LOW EASTWARD THAN PREVIOUS RUNS. STILL REALLY NO DIFFERENCE FOR THE CWA EXCEPT FOR SOME LOCAL GUSTY AFTERNOON WINDS. UPPER FLOW MAINLY WESTERLY AND REMAINS DRY THURSDAY INTO FRIDAY KEEPING THE CWA A FEW DEGREES BELOW NORMAL. RIDGE BUILDS LATE SATURDAY INTO SUNDAY FOR WARMER TEMPERATURES. LOOKS EVEN WARMER NEXT MONDAY WITH TEMPERATURES EXCEPTED TO CLIMB INTO THE UPPER 80S TO MID 90S. DURING THE SAME TIMEFRAME...GFS PLACES THERMAL TROF OVER NEVADA WITH LIS NEAR ZERO. HOWEVER...MOISTURE IS EXPECTED TO BE QUITE LIMITED...WOULD BE LIKE TRYING TO SQUEEZE WATER FROM A TURNIP. JH && .AVIATION...MOSTLY CLEAR SKIES WITH VFR CONDITIONS NEXT 24 HOURS. && .FIRE WEATHER...ANOTHER VERY WARM, VERY DRY AFTERNOON ACROSS THE FIRE DISTRICT TODAY. MAX TEMPS IN THE UPPER 80S AND LOWER 90S WILL ONCE AGAIN DRIVE MIN RH DOWN TO 5-10%. SW WINDS WILL AVERAGE 10-20 MPH THIS AFTERNOON AND EVENING. WINDS WILL REMAIN BELOW CRITICAL LEVELS TODAY, ALTHOUGH SOME GUSTS NEAR 25 MPH CAN BE EXPECTED ACROSS NW NEVADA LATE THIS AFTERNOON. TUESDAY...PACIFIC TROUGH ARRIVES IN THE WESTERN GREAT BASIN BY EVENING. SW WINDS WILL INCREASE CONSIDERABLY TUESDAY AFTERNOON AND EVENING, AVERAGING 15-30 MPH. DRY WELL-MIXED BOUNDARY LAYER AND WARM TEMPERATURES WILL ENCOURAGE NUMEROUS GUSTS TO NEAR 40 MPH, ESPECIALLY LATE TUESDAY AFTERNOON AND TUESDAY EVENING BEFORE SUNSET. COUPLED WITH VERY DRY MIN RH OF ONCE AGAIN 5-10%, WIDESPREAD RED FLAG CONDITIONS ARE LIKELY. WILL MAINTAIN THE FIRE WEATHER WATCH FOR NOW, ALLOWING THE DAY SHIFT TO COORDINATE WITH THE GACC TODAY AND DETERMINE SPECIFIC RED FLAG WARNING UPGRADES. FIRE MANAGERS AND CREWS IN THE FIELD SHOULD EXERCISE CAUTION ON TUESDAY. DRY COLD FRONT BRINGS COOLER TEMPERATURES AND SLIGHTLY IMPROVED MIN RH TO NORTHERN NEVADA WEDNESDAY. DRY WEATHER WILL PERSIST THROUGH NEXT WEEKEND AT LEAST, ACCOMPANIED BY A WARMING TREND AND CONTINUED LOW MIN RH EACH DAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 99/87/87/99
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.